Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
166 Doctors are Online

Bad acne since teenage, taking tab dianette, no results, side effects such as excess hair growth, weight gain, prescribed tetrylsal. Which medicine should I take?

Hi i was wondering whether you could help me. I have had bad acne since my teenage years i was put on Dianette at the age of 14 up to around 26. i then tried various pills cilest, Ovranette, Loestrin 30, Femodene , Marvelon all of which have difference side effects they did clear up my skin. I then decide to have a break from the pill for around 6months but then my acne came back. I then went back onto Dianette as this was the best pill for me with minimal side effects. I have now been taking this for 4-5months and my acne is back on my forehead, chest & back. I went to the Doctors today & he now has told me to come off Dianette & now try Tetrlysal for 48 days. Would you say this is the best option or to continue with Dianette as this has been success in the past. i have also noticed excess hair grow aswell & a little weight gain. I go to the gym 4-5 days a week & i eat healthy.
Asked On : Sun, 19 Aug 2012
Answers:  1 Views:  196
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
Dermatologist 's  Response
thanks for posting your query
Acne is a worldwide common problem of younger age group. The treatment depends on many factors like staging of acne, frequent recurrences, family history, tolerance of medications, side effects of drugs etc.
Your doctor must be right in deciding that you may have to stop dianne at this stage.
antibiotics like tetracycline, doxycycline, minocycline, azithromycin, clindamycin can all be given with lesser side effects.
Of course antibiotics will reduce only one causative factor for acne ie. bacterial colonization
You felt better because dianne is an anti androgen and can stop oil secretion from sebaceous glands.
so, the best thing to do is listen to your doctor's advice.
It is difficult for me to tell you which is best as it depends on number of factors.
I hope you understand my point
Have a good day
Prasad PVS
Answered: Mon, 20 Aug 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor